Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 26, 2021, 3:29 PM CDT for Schuyler County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 3:29 PM CDT (20:29 UTC)
- Expired
- Aug 26, 2021, 4:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.25 in
- Wind
- 30
County Schuyler County, MO
The radar
The Des Moines radar (KDMX), 181 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487
WWUS83 KEAX 262029
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
329 PM CDT Thu Aug 26 2021
MOZ008-262100-
Schuyler MO-
329 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern
Schuyler County through 400 PM CDT...
At 328 PM CDT, Doppler radar was tracking a strong thunderstorm over
Downing, or 8 miles southeast of Lancaster, moving southeast at 10
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Downing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4035 9245 4047 9254 4054 9240 4051 9235
4035 9235
TIME...MOT...LOC 2028Z 313DEG 8KT 4045 9240
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
KurtzWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 26, 12:19 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 26, 12:19 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1219 PM CDT Thu Aug 26 2021
.Discussion...
Issued at 258 AM CDT THU AUG 26 2021
The main concern in the short term will continue to be the dangerous
heat however, today should be the last day of heat advisory
criteria. Friday and Saturday do continue to look to bring well
above normal temperatures however, heat indices will be a few
degrees cooler. This will continue to be monitored for a possible
extension by the incoming shift.
Today the upper level ridge (which has been the main catalyst for
this stretch of heat) axis will move directly over the CWA. This
will keep the area dry with temperatures again rising into the mid
90s with heat indices of 101 to 107. Tonight, models are develop a
MCS north of the CWA on the northern periphery of the upper level
ridge. Some of the model want to have the MCS drop south into the
ridge however, it seems more likely to stay north and east of the
CWA. That being said did keep slight in the northeastern CWA
provided storms are able to make it this far south. Friday a upper
level shortwave will move through the northern Plains into the Upper
Midwest shunting the upper level ridge axis to the east. Subtle
height falls aloft coupled with increased southwest surface winds
are expected to usher in slightly drier air. Although temperatures
are only expected to be a degree or two cooler than Thursday with
highs in the low to mid 90s, with dewpoints falling from the low to
mid 70s to the upper 60 to near 70 should keep heat indices 3 to 5
degrees cooler in the upper 90s to low 100s. Similar conditions are
expected on Saturday with the area remaining under the influence of
the upper level ridge.
Saturday night, a strong upper level trough moves through the
northern Plains into the Upper Midwest forcing a weak, slow moving,
cold front into the forecast area. This will bring storms to the
area late Saturday night into Sunday. Weak convergence, weak forcing
and weak shear coupled with unfavorable timing of the front will
keep any severe potential low. temperatures on Sunday will cool to
the mid 80s to near 90. Shortwaves moving on zonal flow aloft on
Monday and Tuesday with continue storm chances with highs remaining
in the mid to upper 90s. We may also need to keep an eye on a
disturbance in the Caribbean Sea as models have been forming a
tropical system here which may effect the Gulf Coast early next
week.
&&
.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1209 PM CDT THU AUG 26 2021
VFR conditions are expected through the prevailing period.
Southerly winds under 12kts and just a few scattered cu and/or
high clouds.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory until 8 PM CDT this evening for KSZ025-057-060-
102>105.
MO...Heat Advisory until 8 PM CDT this evening for MOZ001>008-011>017-
020>025-028>033-037>040-043>046-053-054.
&&
Discussion...73
Aviation...PietrychaPHazardous weather outlook, Aug 26, 4:55 AM CDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 455 AM CDT Thu Aug 26 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 455 AM CDT Thu Aug 26 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Patchy dense fog is possible through central Missouri this morning. Fog will dissipate soon after sunrise. Hot and humid conditions are expected across the area this afternoon as heat indices climb into the 101 to 107 range. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot and humid conditions will linger into Friday. Showers and storms are possible Sunday. The threat of severe weather is low. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 26, 3:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
329 PM CDT Thu Aug 26 2021
MOZ008-262100-
Schuyler MO-
329 PM CDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern
Schuyler County through 400 PM CDT...
At 328 PM CDT, Doppler radar was tracking a strong thunderstorm over
Downing, or 8 miles southeast of Lancaster, moving southeast at 10
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Downing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4035 9245 4047 9254 4054 9240 4051 9235
4035 9235
TIME...MOT...LOC 2028Z 313DEG 8KT 4045 9240
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KurtzThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:03 PM CDT | Areal Flood Advisory | EAX | Macon | 3 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.